Alert archive / Texas / Wind Advisories in 2020

Wind Advisory 24, NWS Midland/Odessa, TX

December 14, 202016 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Dec 14, 2020, 1:57 PM CST for 16 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Dec 15, 2020, 9:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2020, 1:57 PM CST (19:57 UTC)
In effect from
Dec 15, 2020, 9:00 AM CST
Expired
Dec 15, 2020, 3:00 PM CST
In force
6 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Pecos County, TX, Presidio County, TX, Reeves County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 94 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2020-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2020-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1586 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

056 
WWUS74 KMAF 141957
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
157 PM CST Mon Dec 14 2020

NMZ028-029-033-034-TXZ045-046-050-051-059>062-067-068-075-272>274-
276>278-151000-
/O.NEW.KMAF.WI.Y.0024.201215T1500Z-201215T2100Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Andrews-Martin-Loving-Winkler-
Ector-Midland-Ward-Crane-Pecos-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Marfa Plateau-
Davis Mountains-Davis Mountains Foothills-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, 
Stanton, Mentone, Kermit, Odessa, Midland, Monahans, Crane, 
Fort Stockton, Van Horn, Pecos, Marfa, Fort Davis, and Alpine
157 PM CST Mon Dec 14 2020 /1257 PM MST Mon Dec 14 2020/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 3 PM CST
/2 PM MST/ TUESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...From 9 AM CST /8 AM MST/ to 3 PM CST /2 PM MST/ Tuesday.

* IMPACTS... Secure lawn furniture, garbage cans or other objects
  which could be blown about by the wind. Motorists should
  exercise caution while driving. Be alert to sudden gusts of wind 
  which may cause you to lose control of your vehicle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
1 follow-up statement
196 
WWUS74 KMAF 151617
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1017 AM CST Tue Dec 15 2020

NMZ028-029-033-034-TXZ045-046-050-051-059>062-067-068-075-272>274-
276>278-152100-
/O.CON.KMAF.WI.Y.0024.000000T0000Z-201215T2100Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Andrews-Martin-Loving-Winkler-
Ector-Midland-Ward-Crane-Pecos-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Marfa Plateau-
Davis Mountains-Davis Mountains Foothills-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, 
Stanton, Mentone, Kermit, Odessa, Midland, Monahans, Crane, 
Fort Stockton, Van Horn, Pecos, Marfa, Fort Davis, and Alpine
1017 AM CST Tue Dec 15 2020 /917 AM MST Tue Dec 15 2020/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS
AFTERNOON...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...Until 3 PM CST /2 PM MST/ this afternoon.

* IMPACTS...Secure lawn furniture, garbage cans or other objects
  which could be blown about by the wind. Motorists should
  exercise caution while driving. Be alert to sudden gusts of wind 
  which may cause you to lose control of your vehicle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Dec 14, 11:21 AM CST, 2 hours 36 minutes earlier.

Area forecast discussion, Dec 14, 11:21 AM CST, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1121 AM CST Mon Dec 14 2020

.DISCUSSION...

See 18z aviation discussion below.

&&

.AVIATION...

VFR conditions are expected for the next 24 hours. Winds will be
gusty out of the south and southeast this afternoon and remain
elevated through the evening hours for most areas. Winds will
become westerly beginning around 12z and will become stronger
around 15z.

&&

PREV DISCUSSION... /issued 345 AM CST Mon Dec 14 2020/

DISCUSSION...

WV imagery shows yesterday's upper trough over the MS Valley, while
the next one has made landfall on the west coast.  Closer to home,
surface pressure gradients have slackened, with calm winds area-
wide.  A few high clouds are riding through weak upper ridging over
the northern zones, but otherwise maximum radiational cooling is in
full swing, w/a hard freeze already in place for most of West Texas
and Southeast New Mexico.

Return flow resumes today, bringing afternoon highs up a few degrees
above yesterday's.  However, winds will remain light, and daylight
will be short as we approach the upcoming winter solstice at 0902Z
12/21, so temps will remain well-below normal.  The aforementioned
west coast trough is still forecast to dig southeast today, and
arrive at the Panhandles at around 12Z Tuesday, dropping a Pac front
into the area Tuesday afternoon and maintaining the cold streak,
complete with another hard freeze tuesday night.  Winds w/this Pac
front don't look near as strong as yesterday's, but a couple of
places could hit wind advisory criteria at fropa.  Temps come up a
couple of degrees under weak ridging Wednesday, but won't get back
to above-normal until Thursday afternoon when a stronger return flow
component kicks in.  Another trough approaches Friday, and downslope
westerlies will give us our warmest day this forecast, w/most
locations topping out in the mid 60s.  A weak front Friday night
takes temps to normal Saturday, with a quick rebound to above-normal
Sunday/Monday.  Unfortunately, moisture return is non-existent
during all this time, and grids remain dry.  At this rate, KMAF
looks to end the year at 52% of normal precipitation.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     52  34  52  24 /   0   0   0   0
Carlsbad                       54  29  53  20 /   0   0   0   0
Dryden                         54  31  66  29 /   0   0   0   0
Fort Stockton                  59  37  57  28 /   0   0   0   0
Guadalupe Pass                 48  30  47  27 /   0   0   0   0
Hobbs                          49  28  48  20 /   0   0   0   0
Marfa                          53  27  52  17 /   0   0   0   0
Midland Intl Airport           52  34  52  23 /   0   0   0   0
Odessa                         52  33  52  24 /   0   0   0   0
Wink                           55  30  55  22 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

99/99/99
Hazardous weather outlook, Dec 14, 1:19 AM CST, 12 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
119 AM CST Mon Dec 14 2020

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-150730-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
119 AM CST Mon Dec 14 2020 /1219 AM MST Mon Dec 14 2020/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

Nearby

Wind Advisories in Texas, 2020Wind Advisories in New Mexico, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.